

## *Click on the session or presenter(s) name to obtain additional information*

## **THURSDAY MAY 13, 2021**

08:30 - 09:00	LOG-IN / VISIT EXHIBITOR HALL
09:00 – 09:04	WELCOME Tom Burchill, President - VIEP Conference Society
09:04 – 09:06	OPENING PRAYER June U'ma galis Johnson, Elder - We Wai Kai Nation
09:06 – 09:08	INTRODUCTION OF PARLIAMENTARY SECRETARY FOR EMERGENCY PREPAREDNESS Greg Moy, Manager, Government Relations, Pacific - IBC
09:08 – 09:18	OPENING REMARKS Jennifer Rice, Parliamentary Secretary
09:18 – 09:20	INTRODUCTION OF KEYNOTE SPEAKER Greg Ryley, Emergency Manager, Security & Emergency Management - BC Hydro
09:20 – 09:40	<b>KEYNOTE: The Future of Emergency Management in Modernization</b> Carol McClintock, Executive Director Strategic Partnerships - EMBC
09:40 - 09:50	BREAK
09:50 - 10:50	BREAKOUT SESSIONS
	thquake Scenarios for Community Resilience
A Dr.	Tiegan Hobbs, Seismic Risk Scientist/Geological Survey of Canada - UBC
Psy	chological Health and Safety in Emergency Management: Building a Stronger
B Fut	ure with Lessons and Practices Learned from the Pandemic
	id Hutton, Director - Provincial Health Services Authority (PHSA)
Dr.	Theresa Newlove, R.Psych, Director of Psychological Health and Safety - PHSA



**Building a Community of Practice for Community Recovery in BC** Deb Borsos, Community Recovery - SMS Management, Mentoring and Training

10:50 - 11:00 BREAK

### THURSDAY MAY 13, 2021 (continued)

### 11:00 – 12:00 BREAKOUT SESSIONS



Canadian Hazards in Emergency Response Preparedness (CHERP)

Dr. Ryan Reynolds, School of Community & Regional Planning - UBC



**How Relationships Fuel Your Success** 

Paige Hill

Rob Daman, Emergency Program Coordinator - Town of Qualicum Beach Aaron Dawson, Emergency Program Coordinator - City of Parksville



**Climate Change and Vancouver Island** Dr. Jeff Lewis, Department of Geography - Vancouver Island University

12:00 – 12:30 VISIT EXHIBITOR HALL

## FRIDAY MAY 14, 2021

08:30 - 09:00	LOG-IN / VISIT EXHIBITOR HALL
09:00 - 09:05	WELCOME Tom Burchill, President - VIEP Conference Society
09:05 – 09:07	INTRODUCTION OF OPENING PRAYER Michelle Petrusevich, Public Safety Manager - FortisBC
	OPENING PRAYER June U'ma galis Johnson, Elder - We Wai Kai Nation
09:10 - 10:10	BREAKOUT SESSIONS (60 Minutes)

· · ·



Leadership in the Emergency Operations Centre (EOC)

Ryan Wainwright, Sr. Regional Manager, Vancouver Island Region - EMBC

"hišuk iš cawaak" (Everythii	ng is one)—Working Togethe	r to Keep Our Communities
Safe		

Darlene Smith, Band Manager/EOC Director - Ehattesaht First Nation Sara Jansen, Administrator - Nuchatlaht First Nation Melissa Aird, Vancouver Island Regional Manager - Health Emergency Management, FNHA Dr. Charmaine Enns, Medical Health Officer - Island Health John Forrest, Regional Manager, Vancouver Island Region - EMBC Tim McCann, Regional Manager, Emergency Management - Indigenous Services Canada Jeannette Watts, Nurse Manager - NTC Nursing Moderator: Casey Larochelle, Emergency Planning Coordinator - Nuu-chah-nulth Tribal Council

## FRIDAY MAY 14, 2021 (continued)

#### **Disaster Resiliency: Beyond Emergency Management**

Mike Andrews, Deputy Director - North Shore Emergency Management

10:10 – 10:20 BREAK

#### 10:20 – 11:50 BREAKOUT SESSIONS (90 Minutes)



### It Starts with Me – Steps and Tools for Embracing Our Future Together

Stephanie Papik, Director Strategic Integration of Indigenous Knowledge, Cultural Safety and Humility - EMBC

Malisa Fox, Sr. Advisor Indigenous Community Relations & Partnership Engagement - EMBC Ryan Wainwright, Sr. Regional Manager, Vancouver Island Region - EMBC Elizabeth Jack, Emergency Coordinator - Ka:'yu:'k't'h'/Che:k:tles7et'h First Nation Richard Elliot (PENEĆE<u>N</u>), Emergency Coordinator - Pauquachin Nation Shaun Koopman, Protective Services Coordinator - Strathcona Regional District



## Foundations in ESS: Island Style

Cari McIntyre, A/Training Officer - EMBC Corey Anderson, Regional Manager, Vancouver Island Region - EMBC Shannon Williams, Training and Exercise Coordinator - EMBC

10:20 – 12:20 BREAKOUT SESSION (2 Hours)



**Emergency Operations Centre (EOC) Teamwork Workshop** Sybille Sanderson, Principal - Collaborative Consulting

12:00 – 12:30 VISIT EXHIBITOR HALL

#### **SATURDAY MAY 15, 2021**

08:30 - 08:50	LOG-IN / VISIT EXHIBITOR HALL
08:50 - 09:00	WELCOME AND PRESENTATION OF VIVIAN ROBINSON AWARD Tom Burchill, President - VIEP Conference Society
09:00 - 12:00	BREAKOUT SESSIONS (sessions vary in length – note start & end times)
M 09:00 - 10:00	<b>Powering Up Your Neighbourhood Preparedness Program</b> Jeff Ballingall, Emergency Program Coordinator - Quadra Island 50-minute session followed by a 10-minute break

# SATURDAY MAY 15, 2021 (continued)

Ν	09:00 – 10:40	How to Figure Out a Subject's First Mistake Nick Rivers – Arrowsmith/Comox Valley SAR Paul Berry - Comox Valley SAR 90-minute session followed by a 10-minute break
0	10:00 – 11:00	Emergency Communications – Not Just Radio Merrick Grieder, Emergency Telecommunications Coordinator - CVRD 50-minute session followed by a 10-minute break
Р	10:40 – 11:30	Search and Rescue in British Columbia Allan Mole, SAR Specialist - EMBC 50-minute session
09:00 - 12	:00	BREAKOUT SESSIONS (continued)
Q	11:00 – 12:00	Getting to Know Your Response Support Agencies Ian Pollard, Divisional Director for Emergency Disasters Services BC - The Salvation Army Gary Carleton, Coordinator, Emergency Management - Canadian Red Cross Tammy Suitor, Canadian Disaster Relief Manager - Samaritan's Purse Canada Steve Gross, Recovery Manager - Samaritan's Purse Canada David Hutton, Director, PHSA Health Emergency Management & Provincial Psychosocial Team - HEMBC Dave McAllister, BC Provincial Administrator - Team Rubicon Canada Daniel Saugh, Canadian Programs Manager - ADRA Canada Alain Normand, Sr. Emergency Management Consultant - ADRA Canada Mark Rempel, Mennonite Disaster Service Heather Ferguson, Health & Safety and Training Coordinator - CDART Moderator: Clare Fletcher, Vice President - VIEP Conference Society 60-minute session
R	11:30 – 12:00	<b>Coastal First Nations – Saving Lives at Sea</b> <i>Conrad Cowan, Executive Director - Coastal Nations Coast Guard Auxiliary</i> 30-minute session
12:00 - 12	:30	LUNCH BREAK – VISIT EXHIBITOR HALL
12:30 - 13	:30	BREAKOUT SESSIONS (60 Minutes)
S		Volun-Cheer: What Will Volunteering Look Like Post COVID? Lisa Mort-Putland, Executive Director - Volunteer Victoria
Т		<b>Technology of Search and Rescue</b> Nick Rivers – Arrowsmith/Comox Valley SAR

# SATURDAY MAY 15, 2021 (continued)

13:30 - 13:40	PRESIDENT'S MESSAGE AND AWARDING OF PRIZES		
13:40 - 13:50	CLOSING REMARKS		
13:50 - 15:00	NETWORKING IN GROUPS (via ZOOM)		
U Emergency Support Services Registration required to join this networking session			



# Open Networking Session Opportunity

Registration required to join this networking session